Meftal medicine can cause DRESS syndrome
The Govt has issued a notification via its Pharmacopoeia Commission stating that the Meftal medicine commonly prescribed to children can cause DRESS syndrome (see attached)
This medicine meftal syrup, forte, spa has mefenamic acid which is main culprit and many Indian Pediatric or child doctors prescribe this medicine esp when fever doesnt come down with crocin/ibugesic.
Be careful all and stop using because DRESS syndrome is scary.
DRESS syndrome, short for Drug Rash with Eosinophilia and Systemic Symptoms, is a serious allergic reaction. It can be deadly, with around 10 per cent people experiencing this reaction passing away.
This syndrome occurs when your body reacts strongly to certain medications. It shows up as a skin rash and can affect your internal organs. It’s essential to be cautious about medications to avoid this severe reaction. more
Looking at the number of medical shops and medicines bought, the problems caused by many of them are not made aware to consumers. Every medicine (usually some complex chemicals) will have some side effect or the other. We dont even know the extent of damage these medicines cause. the more we can reduce consumption of any medicine, we cut unecessary risks. more
Thanks for Alert. Wemust avoid use of this medicine, if prescribed by a doctor. more
Make sure that the company is banned and withdraw the meds from all med shelves immediately. more
Why is proper research not done before such meds are allowed to be prescribed. This one has been in use for 25 years more